It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Shelley, I am happy to offer suggestions for you to consider and decide for yourself on your best options as I am not a medical professional. I am very sorry about your bout with cancer, prayers are with you. Very glad you recognized dependency signs and commenced a taper reduction...good for you!!! congratulations!!!

Now, first regarding the symptoms you describe. They sound exactly like what would occur with drug withdrawals (WDs). According to the quick online research, Norco is a combination opiate derivative of both Hydrocodone (vicodin) and acetaminophen (tylenol). While WDs can vary from person to person based on individual unique chemistry balances, the typical universal WD patterns are the same as the worst flu one could imagine. In particular, the back and joint pain you describe would be very consistent opiate WDs. For some people days 3-4 are the worst and for others it can be days 5-6. The taper reduction you followed sounds like you may have tapered too quickly. Drug taper recommendations seem to vary greatly depending on the source. I have read varying taper dose recommendations that include, but are certainly not limited to, the following.

Taper dose by 20-25%:
-every 3-7 days (total taper elimiation would equal approximately 30 days)
-every 30 days (total taper elimation would equal 4-5 months)

So, it sounds like you did the total taper, 100% reduction, in about a week if I am reading your post correctly. If correct, then that sounds like a very fast taper, and would not likely eliminate or perhaps even lessen WDs. None of that is neither here or there since the good news is that you now at 4 or 5 days off:) Shelley, hang tough girl....you are going through the worst....know that when it is at its worst is when it is about to turn the corner and get better....do NOT abort....you have come too far.

Next phase is that you go through your central nervous system and muscles transitioning from the drug-deadened state they have been in as a result of external blocking.....your legs will at first feel very heavy....like they are on somebody else's body....it will be hard but not completely impossible to motivate....just rest as much as you can...it will pass in about 12-24 hours.....but, it will be replaced by restless legs where the nerve endings and muscles are coming to life again....you may experience lil electrical sensory tingling where at times it feels like you are having difficulty just being still with yourself....HOT BATHS....AS MANY AS YOU WANT TO TAKE AND AS HOT AS YOU CAN STAND IT.. (I took 6-10 hot baths a day), Use ASPERCREME if you have it and if not...heating pad or fill cotton socks with rice and make hot rice packs ...2 min in microwave....once the heavy legs stop and the electric legs start you MUST exercise...hard I know because you will be exhausted but you must.....it takes 20-30 min a day to jumpstart your body's own natural endorphin system to produce its own natural dopamine which is the body's defense chemistry against pain, depression, and supports sleep cycle. The vitamin/nutritional mega-dose supplements are intended to only help bridge the process until your body can start producing for itself. The human body is truly a miracle....it WILL produce what it needs when it is not interfered with by external factors. What has happened is when we introduced external products (painkillers) into our body's factory our brains read the signals and therefore responded by shutting down the factory since the supply was being externally provided. When you abruptly withdraw the external supply, and whoaaaaaaaaaa, the ole body jumps up and down, alarm bells start clanging like mad...aka WDs.....all signaling alerts.....heyyyyyyyyyyy she quit taking the s**t!!!! All your lil internal workmen are kicking the crap out of each other and YOU and running around looking for their equipment....they are not used to functioning together after the longggggggggggggg coffeebreak they have been on for months or years, however long you have been providing the external supply. But, they WILL get their act together and get back on the job and start producing what your body needs. The event that coordinates them is EXERCISE....it places an external demand on the system for more gojuice and fast....the more the demand (exercise) the more quickly organized they will get....it develops an internal rhythm for them where they function to the beat. It may all sound crazy, but it is true. If you can make yourself exercise for 20-30 min a day....it can be only walking.....we are not talking marathon running here.....start out gradual and build up...begin as soon as you can with the muscle tightening/relaxing exercises outlined in the Detox post ....then begin exercises as soon as you can even if only 5 min at time ...just do it 6 times a day and build up...just do what you can and as much as you can. After you are able to reach 20-30 min you will feel a difference within an hour of stopping. Once you start to feel it, and you WILL---I guarantee it, your own personal experience will motivate you to do more. You are sooooooooooooo close to victory lane Shelley!!!! Reread the Vicodin Home Remedy Detox post I did...there are many OTC options and suggestions.





All times are GMT -7. The time now is 07:41 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!